Renal System NCLEX Questions (6-10)

Welcome to Renal System NCLEX Questions. Enjoy answering and I hope that Philippines Nursing Board can somehow help you in your future examination. Good Luck


6. A nurse is told that a client with a history of heart failure who is undergoing peritoneal dialysis has developed crackles in the lower lung fields. The nurse interprets that this finding is likely related to:

a) compliance with dietary sodium restriction
b) adherence to digoxin (Lanoxin) therapy schedule
c) natural progression of the renal failure
d) intake greater than output on the dialysis record

7. A nurse enters the room of a client after the physician has obtained informed consent for a voiding cystourethrogram. The client asks the nurse to explain the procedure again. The nurse tells the client that the client is asked to void after:

a) injection of a radioisotope into the bloodstream
b) injection of contrast dye into the bloodstream
c) injection of contrast dye into the bladder via a catheter
d) injection of a radioisotope into the bladder via catheter

8. A nurse is counseling a client who has developed renal failure and is exploring the client's feeling about dialysis. After determining that the client is active and is upset about disruption in he daily routine, the nurse advises the client to explore which treatment option with the physician?

a) hemodialysis
b) continuous ambulatory peritoneal dialysis (CAPD)
c) continuous cyclic peritoneal dialysis (CCPD)
d) intermittent peritoneal dialysis (IPD)

9. A nurse is teaching a client to perform peritoneal dialysis in preparation for discharge to home. The nurse tells the client to use which of the following to prevent infection when connecting and disconnecting the peritoneal dialysis system?

a)  gloves only
b) gloves and mask
c) gloves, mask, and goggles
d) gloves, mask, and apron

10. A nurse is assigned to care for a client undergoing peritoneal dialysis. While providing care to the client, the client complains of shoulder pain. The nurse would plan to:

a) administer a opioid analgesic
b) infuse the dialysate more slowly
c) stop the dialysis and drain the abdomen
d) elevate the head of the bed





Renal System NCLEX Questions
Answers and Rationale

6) D
- Crackles in the lung fields of the peritoneal dialysis client result from overhydration or from insufficient fluid removal during dialysis. An intake that is greater than the output of peritoneal dialysis fluid would overhydrate the client, resulting in lung crackles. Adherence to medication and diet therapy should control, not exacerbate, this sign. If dialysis is effective, there is no connection between the progression of renal failure and the development of signs of overhydration.

7) C
- A voiding cystourethrogram involves instillation of a radiopaque material into the bladder by means of a urethral catheter. The catheter is then removed and the client is asked to void while films are being taken. This helps to visualize obstructions or lesions in the bladder or urethra. It may be embarrassing or difficult for the client to void in front of others, and requires emotional support on the part of the nurse.

8) B
- A key advantage to CAPD is that it does not interfere with the client's routine because it does not require machinery, electricity, or a water source. Another advantage, unrelated to this question, is that there are fewer dietary and fluid restrictions because this mode of dialysis closely resembles the (continuous) normal renal function. CCPD and IPD are two forms of automated peritoneal dialysis (APD). These require the use of an automatic cycling device, which limits client mobility and freedom. Hemodialysis is also disruptive to the client's normal routine because it usually involves a 3- to 4-hour hemodialysis session three times a week.

9) B
- Gloves and a mask should be worn during connection and disconnection of peritoneal dialysis circuits. This prevents transmission of microorganisms by contact and via the airborne route. Goggles are unnecessary to prevent client infection in this situation, as is an apron.

10) D
- The occurrence of shoulder pain during peritoneal dialysis is caused by irritation of the diaphragm by the dialysate. The appropriate nursing action is to raise the head of the bed. This will use gravity to move the dialysate away from the diaphragm. The nurse would not adjust the rate of the infusion, stop the infusion, or administer an opioid analgesic.



After you reviewed your answers through its rationale, you can also go back to the first page to start from the beginning:


Renal System NCLEX Questions (1-5)



 Or proceed to the next set of questions:

Renal System NCLEX Questions (11-15)

No comments:

Post a Comment